MAUDE Adverse Event Report: AESCULAP AG ABC DOUBLE DRILL GUIDE FIXED 14MM DEPTH; ABC SYSTEM INSTRUMENTS

AESCULAP AG ABC DOUBLE DRILL GUIDE FIXED 14MM DEPTH; ABC SYSTEM INSTRUMENTS
Model Number FJ834R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a abc double drill guide fixed 14mm depth (part # fj834r) was used during an anterior cervical procedure on november 1 2023.According to the complainant the device had broken during the procedure.Imaging was performed and determined that no fragments were inside the patient.The surgery was able to be successfully completed with a similar device.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: a visual and microscopical investigation of the instrument and its fracture surfaces were made.At first, the fracture point at the instrument was investigated.Here was noted bad corrosion at the screw above the fracture surface, the fracture surface itself shows the typically signs of a forced fracture.In the next step, the fracture surface at the broken off leg was investigated.Even here the typical signs of a forced fracture and a corroded screw were found.Batch history review: the batch is unknown, but the instrument was in use for 23 years.Based on the customer's description of the error and the technical cause of this error, a batch reference can be ruled out.According to manufacturer's reporting evaluation in accordance with 21 cfr part 803, section 803.3, this event is considered reportable for the following reason - adverse event (not later than 30 days).The assessment for the reportability of this adverse event was based on the patient harm, additional medical intervention.Conclusion/preventive measures: the cause of the problem could not be conclusively clarified.Given the age of the instrument and the traces of corrosion that indicate certain deficiencies in the preparation, it can be assumed that the reason for this is wear.The investigation of the fracture surface shows no sign of a material error like inclusions of foreign material.

Brand Name
ABC DOUBLE DRILL GUIDE FIXED 14MM DEPTH
Common Device Name
ABC SYSTEM INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key18237052
Report Number2916714-2023-00099
Device Sequence Number15243773
Product Code LXH
UDI-Device Identifier04038653253074
UDI-Public4038653253074
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
Report Date (Section F) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFJ834R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/02/2023
Event Location Hospital
Date Report to Manufacturer11/02/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date04/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/30/2023